Alert archive / Washington / Flash Flood Warnings in 1998
Flash Flood Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 3, 1998, 5:22 PM PDT for Douglas County, Okanogan County, Washington. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1998, 5:22 PM PDT (00:22 UTC)
- Expired
- Jul 3, 1998, 7:25 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Douglas County, WA, Okanogan County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 040021 FFWGEG WAC017-047-040225- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 522 PM PDT FRI JUL 3 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN DOUGLAS COUNTY IN NORTH CENTRAL WASHINGTON SOUTHWESTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON * UNTIL 725 PM PDT * AT 520... AREA LAW ENFORCEMENT INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN BRIDGEPORT... MOVING SLOWLY NORTHWEST. * THESE STORMS HAVE PRODUCED 3 TO 4 INCHES RAIN IN ONE HALF HOUR. LOCAL FLOODING OF ROADS AND CREEK BEDS IS EXPECTED. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. TC/MS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:00 PM PDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 3, 2:00 PM PDT, 3 hours 22 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 200 PM PDT FRI JUL 3 1998 SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM PDT FOR IDZ002/ 003/004 AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1000 PM PDT FOR WAZ032/034/035 AND IDZ001/002/003/004. WATER VAPOR IMAGERY AND GOES 9 WINDS SHOW UPPER LOW OVER SW WA/NW ORE WITH NEGATIVELY TILTED TROF OVER WESTERN WA. GOES 9 PRECIPITAL WATER AT 1830Z SHOWS MORE THAN 1.25 INCHES NEAR GEG...WELL ABOVE NORMAL. CONVECTION IS IN EASTERN ORE AND WESTERN ID AND MOVING NORTH. VAD WIND PROFILE AT OTX INDICATES SOUTH WIND ALOFT WITH SOME LOWER LEVEL DIRECTIONAL SHEAR. 18Z RUC SHOWS SURFACE THERMAL TROF STRETCHING FROM CENTRAL ID NNW THRU EASTERN WA. PREFER THE AVN MODEL WITH THE POSITION OF THE TROF ALONG THE COAST. FEEL THAT THE ETA MOVES IT EAST TOO FAST...DO NOT SEE WHAT WOULD KICK IT OUT. MODELS ARE NOT HANDLING THE VORT MAXES ROTATING AROUND TROF WELL AT ALL SO WILL BROAD BRUSH FORECAST. BOTTOM LINE IS THAT TROF WILL BE SLOW TO MOVE OUT OF THE FORECAST AREA WITH HARD TO TIME VORT MAXES ROTATING AROUND THE TROF. THETA E TIMEHEIGHT CROSS SECTIONS FOR BOTH LWS AND GEG INDICATE A DEEP LAYER OF POTENTIAL INSTABILITY THIS AFTERNOON AND AGAIN ON SATURDAY AFTERNOON. WITH THE DYNAMIC FORCING FROM THE VORT LOBES INTERACTING WITH THE UNSTABLE LAYER FEEL THAT CONVECTION WILL BE LIKELY AT LEAST FOR TONIGHT. TROF ON SUNDAY BEGINS TO FINALLY KICK EAST AND FILL AS ANOTHER STRONG TROF DROPS SOUTHEAST FROM THE GULF OF ALASKA. WILL GO LIKELY POPS FOR TONIGHT AND SCATTERED THRU THE REST OF THE FORECAST PERIODS. STROBIN ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 060/078/057/077 6553 CQV 058/080/055/079 7554 S86 056/077/054/076 7554 COE 057/078/055/077 7553 WWP 054/075/052/074 7553 LWS 062/082/059/080 6553 MOS 057/077/055/076 .GEG...NONE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:00 PM PDT | Severe Thunderstorm Warning | OTX | Stevens | 50 min |
| Jul 3, 5:18 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Okanogan | 47 min |
Nearby
Flash Flood Warnings in Washington, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.